2021 KAMM Virtual Conference Recap

2021 KAMM Virtual Conference Recap

Unmasking Mitigation

September 21 – 23, Annual Conference

September 20, Preconference Presentations and KAMM Committee meetings.

Thank you for joining us for our 17th annual conference!


Quick Links

Link to our KAMM Mitigation Acronyms

Check out our 2021 KAMM Sponsors

Conference Agenda: KAMM Conference Agenda Final


Congratulations to our newly elected 2021 – 2023 KAMM Executive Board

  • Chair – Esther White
  • Vice Chair and Conference Chair – Geni Jo Brawner
  • Treasurer – Ben Conley
  • Secretary – Nick Grinstead
  • At-Large Representative – Alex VanPelt

KAMM Regional Representatives

  • Region I – Angela Herndon
  • Region II – Joe Sullivan
  • Region III – Mario Sebastiani 
  • Region IV – Mahtaab Bagherzadeh

This image has an empty alt attribute; its file name is Capture-1024x552.jpg

Thank you to our Speakers!


Preconference Day Presentations

Monday, September 20, 2021

Follow the links to the abstract and bio/s and to the Preconference Presentations.


Integrating Plans and Planning Mechanisms into Hazard Mitigation Plans

8:30 –9:20 am EDT

Presenter: Nick Grinstead, UK/HMGP


Designing Hazard Mitigation Plans in an Online World

9:30 –9:55 am EDT

Presenters: Olivia Ranseen and Annemarie Sacra, KIPDA


Substantial Damage Management Plan

2:00 – 2:50 pm

Presenters: Christina Groves, ISO & Alex VanPelt, KDOW

Presentation Link Part 1 Part 1 – Substantial Damage Management Plan_ Alex VanPelt

Presentation Link Part 2 Part 1 – Substantial Damage Management Plan_ Alex VanPelt


FEMA Public Assistance Mitigation Overview

3:00 – 3:50 pm

Presenter: Cherie Lee, FEMA


We recorded the presentations and Committee Meetings and posted them to our YouTube channel. You can watch or listen to sessions and committee meetings.
Link to https://www.youtube.com/playlist?list=PL8hk4J5uPkpling_nVLfayolpdHL2kWPw.


Annual Conference Presentations

September 21, 2021, Tuesday

Follow the links to presentations.

KAMM New Member OrientationKatherine Osborne, KAMM Region IV Representative

Welcome & Conference Virtual OverviewEsther White, KAMM Vice Chair

Welcome – KAMM State of the UnionMike Greene, KAMM Chair

KAMM Annual Mitigation Awards 

  • 2021 Mitigation Manager of the Year – Lori Rafferty, Louisville MSD
  • 2021 Mitigation Project of the Year – Louisville Maple Street Area Acquisitions.  Project staff includes Jennifer Caummisar-Kern, Lori Rafferty and Matt Schaaf

Moderator:  Ben Conley, KAMM Treasurer, Awards & Grants Committee Mentor

Plenary – Landslide Susceptibility and Risk Assessments for Landslides in the Big Sandy Area Development District, Eastern Kentucky, Matt Crawford, KGS

Plenary – Developing Successful HMA Applications, Esther White, UK HMGP

25 minute Concurrent – 2:00 – 2:50 pm

Track 1

Track 2

25 minute Concurrent – 3:00 – 3:25 pm

Track 1

Track 2


September 22, 2021, Wednesday

Follow the links to presentations.

Plenary – Division of Water – Director’s Update, Carey Johnson

Plenary – What are the Chances – Probabilistic River Forecasts 2020-2021 Kentucky Flood Review & NWS Mitigation Projects Mary Lamm, Andrea Schoettmer, and Pete Geogerian, NWS

2021 Community Mitigation Grant Award Winners

Moderator:  Zach Dettlinger, Awards & Grants Committee Member

25 minute Concurrent – 11:10 am – Noon

Track 1

Track 2

  • USACE 101, Brandon Brummett, USACE, Louisville

50 minute Concurrent – 1:00 – 1:50 pm

Track 1

Track 2

50 minute Concurrent – 1:50 – 2:40 pm

Track 1

Track 2

50 minute Concurrent – 2:50 – 3:40 pm

Track 1

Track 2

25 minute Concurrent – 3:40 – 4:05 pm

Track 1

Track 2


September 23, 2021, Thursday

Follow the links to presentations.

Plenary:  FEMA Building Science Update, John Plisich and Jeffrey Mayers, FEMA RIV

Plenary:  Addressing Infrastructure Dependencies in Hazard Mitigation Plans, Sandra Pinel, DHS Cybersecurity and Infrastructure Security Agency (CISA) and Blake Edge, Green River ADD

25 minute concurrent – 11:00 – 11:50 am

Track 1

Track 2

25 minute concurrent – 1:00 – 1:50 pm

Track 1

Track 2

25 minute concurrent – 2:00 – 2:50 pm

Track 1

Track 2


See you in 2022!

Save the Date! September 19 – 23, 2022


Please make a cash donation

Donate Cash – Donate cash to KAMM’s Community Grant Fundraiser


Mitigation Matters!  

Have questions, contact us at help@kymitigation.org.

Don’t forget to join the KAMM group on Twitter, LinkedIn and Facebook.

KAMM is a non-profit 501 (c) (3).